Warning: magic_quotes_sybase is not turned On in the php.ini file. This is bad.
Warning: magic_quotes_gpc is not turned On in the php.ini file. This is bad.
Description :: My fun-filled trek through drug-induced stupor.
Continued at top
I started taking Xanax XR about 2 months ago for Panic Disorder. At first, the medication helped, and the side-effects were minimal.
That was then, though, and this is now. Now is different, and considerably more withdrawal-y-er.
It seems I have developed a tolerance to the drug, and so I have been experiencing inter-dose withdrawal symptoms. These have included: numbness, tingling, muscle tension, muscle spasms, blurred vision, depression, and diarrhea like you would not believe. So, all in all, it's been a fantastic week.
From the reading that I have done over the last few days, it appears that my only not-completely-unpleasant option out of all this is to switch myself from Xanax XR (alprazolam) to an equivalent dosage of Valium (diazepam) (1mg of Xanax = 20mg Valium, according to some sources), a benzodiazepine with a much longer half-life and lower potency, and then slowly, as in, over a period of many months, ween myself off of the Valium. The main reason for the switch to Valium is because Valium comes in much smaller dosages and thus allows one to make smaller, more gradual dosage cuts, which allows for a more gradual, hopefully less withdrawal-stricken return to a drug-free state.
All of this after only 2 months on the stuff! I got addicted and I didn't even know it! Hooray!
Me = grumpy.
I'm not about to go all Tom Cruise* here, but right now, I really am not happy with benzodiazepines. Should your doctor prescribe them to you, please seriously consider telling him to fuck off. If you and your doctor honestly think they're for you, then go for it, but try not to stay on them for more than a few weeks.
*check the appropriate linked reference.